Friday , May 7 2021

Three die from overdose with opioids



Naloxon Enclosure (postmoder Nework file photo)

Three more Sault Ste. Marie residents are dead by suspicion of overdose with opioids.

One man and two women, who were aged from their late twenties to the late thirties, died from Wednesday. Two of the deaths occurred on Friday evening or Saturday morning, Const. Sony Spin from Sault Ste. Marie's police told Sault Star.

At least one of the three died in their stay. Three overdoses occurred "across the city," Spina said.

Death follows four other overdoses, also considered to be related to opioids, about a month ago.

It's "too early to say" if there is any foul play in the latest deaths, said Spina. Autopsies will be performed. There is "nothing vague" that links the three most recent overdoses to each other or previous deaths.

"This is something that is definitely being investigated, "Spina said. Seven drug victims in the span of about four weeks are" definitely worried ".

Police are investigating whether the narcotics taken by the trio were from the same source.

"There is no concentrated location where we see it happen, "Spina said." It equally affects all people around the city. "

People who die of opioid overdose know that there is a risk of using narcotics, such as heroin or cocaine, but they probably did not intend to use opioids.

"The problem is that they do not recognize or understand that these drugs now interfere with some sort of opioid (which) has a very, very fast and dangerous effect on their body, "Spina said." It is safer to assume that, yes, (their drug) has. "

Early warning signs of opioid poisoning are drowsiness, slow heart, breathing, sticky cold skin and problems with walking or talking.

Naloxone can temporarily change the influence of opioids. The kits are available in Algoma public health on Wednesday, from 9 am to noon, or after appointment, the John Howard Society of King Street workers from 1 to 4 pm. and pharmacies.

"If you suspect someone is suffering from opioid poisoning, and you are not sure what they have taken, you will not harm if you give naloxone, "the police say." The side effects are very rare. "

[email protected]

On Twitter: @ Correspondent


Source link